MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE DISTAL FEMUR PLATE; BONE PLATE

CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE DISTAL FEMUR PLATE; BONE PLATE
Model Number Distal Femur Plate
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 09/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The case involved nonunion of a pathological fracture with implant failure 4.5 months post-implantation.Examination of the involved implant, as well as its production records, indicated the implant was manufactured according to specification.The fracture site suggests nail failed due to fatigue.Cases of nonunion as well as subsequent failure of the implant are known and documented in the literature [1] and are expected to be in higher rates if pathological (cancerous) bone is involved.[1] henderson ce et al, locking plates for distal femur fractures: is there a problem with fracture healing? journal of orthopaedic trauma: february 2011 - volume 25 - issue - p s8-s14.
 
Event or Problem Description
A distal femur plate was implanted (in the (b)(6)), to treat a pathological fracture (a metastasis was diagnosed), replacing an external fixation.Approximately 4.5 months after implantation, the plate broke.The plate was removed and replaced by a titanium retrograde femoral nail.

Brand Name
PICCOLO COMPOSITE DISTAL FEMUR PLATE
Common Device Name
BONE PLATE
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS  4672411
MDR Report Key9334902
Report Number9615128-2019-00004
Device Sequence Number13921478
Product Code HRS
UDI-Device Identifier07290109335292
UDI-Public(01)07290109335292(17)211001(10)91235
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K143496
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberDistal Femur Plate
Device Catalogue NumberDFELN1816
Device Lot Number91235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2019
Initial Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight68